Drought, Apple and Lucerne Valleys
- When
- November 1, 12:00 AM PST to November 30, 11:59 PM PST
- Where
- Apple and Lucerne Valleys forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
The National Drought Monitor continued to indicate D3 extreme drought conditions for the entire SGX CWA for the 7th consecutive month. This was due to non-irrigated agriculture and native vegetation stresses, extreme fire danger, water shortages, and water useage restrictions.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The National Drought Monitor continued to indicate D3 extreme drought conditions for the entire SGX CWA for the 7th consecutive month. This was due to non-irrigated agriculture and native vegetation stresses, extreme fire danger, water shortages, and water useage restrictions. A significant storm would affect the entire CWA beginning the last day of the month, bringing about the first noticeable improvement since D3 extreme drought conditions were first declared back in the spring.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Oct 31, 8:10 PM PST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PDT WED OCT 31 2007 .SYNOPSIS...WEAK ONSHORE FLOW AND THE MARINE LAYER WILL BRING AREAS OF LOW CLOUDS AND FOG THROUGH EARLY THURSDAY IN COASTAL AREAS...WITH LOCALLY DENSE FOG TOWARDS MORNING. FEWER LOW CLOUDS WILL OCCUR THURSAY NIGHT. OTHERWISE...FAIR WEATHER WILL OCCUR THROUGH FRIDAY. OFFSHORE FLOW WILL DEVELOP FRIDAY NIGHT AND SATURDAY AND BRING LOCALLY GUSTY WINDS THROUGH PASSES AND CANYONS...LOW HUMIDITIES AND WARMER WEATHER. THE WINDS WILL DIMINISH BY SUNDAY...AND FAIR WEATHER WILL DOMINATE EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AREAS OF LOW CLOUDS COVERED THE COAST WITH THE MARINE INVERSION HEIGHT AROUND 1300 FEET. OTHERWISE...SKIES WERE CLEAR...AND TEMPS WERE GENERALLY A FEW DEGREES HIGHER THAN 24 HOURS AGO. DENSE FOG WILL BE POSSIBLE AGAIN OVERNIGHT AS DEW POINTS ARE MOSTLY IN THE 50S...SOME SMOKE PARTICLES REMAIN...AND THE INVERSION SHOULD LOWER A BIT BY MORNING. THE MODELS SHOW A SIMILAR THERMO PROFILE THU EXCEPT FOR A LITTLE LOWER INVERSION. SO...THU TEMPS WILL BE SIMILAR TO TODAY...EXCEPT FOR VERY SLIGHT WARMING IN THE COASTAL VALLEYS. THE OFFSHORE FLOW EVENT FOR SATURDAY LOOKS RATHER WEAK DUE TO LACK OF SUPPORT ALOFT...WITH LOW HUMIDITIES BEING THE MAIN RESULT. THE NORMALLY BULLISH NAM HAS 850 MB WINDS OF 25 KNOTS IN THE 12Z-18Z SAT TIME FRAME WITH VERY LITTLE SYNOPTIC SCALE COLD AIR ADVECTION. THUS...GUSTS THROUGH/BELOW PASSES/CANYONS MAY STRUGGLE TO MAKE IT MUCH PAST 30 MPH. EFFECTIVELY...THE OFFSHORE FLOW WILL JUST BE SURFACE/NEAR-SURFACE PRESSURE GRADIENT DRIVEN BY A 1032-MB HIGH WAY UP THERE OVER S IDAHO. THE SOURCE OF THE AIRMASS WILL BE QUITE DRY...SO SOME RH VALUES WILL FALL TO BELOW 10 PERCENT MAINLY IN THE FOOTHILLS AND LOWER MTN SLOPES. THIS WILL BE THE MAIN REASON FOR KEEPING THE FIRE WEATHER WATCH GOING AS THERE IS A CHANCE THAT THESE LOW RHS WILL BE OF LONG DURATION DURING THE DAY SATURDAY. IF ANY SMOKE LINGERS NEAR THE REMNANTS OF THE FIRES...THEN THAT WILL SHIFT WEST TOWARDS THE MORE POPULATED COASTAL AREAS AND THUS AIR QUALITY COULD DECLINE THERE SATURDAY. HOWEVER...BLOWING ASH WILL PROBABLY NOT BE AS MUCH OF A THREAT AS PREVIOUSLY THOUGHT DUE TO EXPECTED LIGHT-MODERATE WIND SPEEDS. THE MARINE LAYER WILL LIKELY DISAPPEAR OVER THE WEEKEND...THOUGH WITH LIGHT WINDS EXPECTED NEAR THE COAST AND SOMEWHAT LIMITED SUBSIDENCE AS THE HIGH PRESSURE ALOFT WILL BE WEAK...THE MARINE LAYER AND ASSOCIATED STRATUS COULD RECOVER RAPIDLY LATE SUNDAY OR SUNDAY NIGHT. ANOTHER PERIOD OF WEAK OFFSHORE FLOW COULD REDEVELOP TUESDAY. NO PRECIPITATION IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...010230Z...MARINE LAYER DEPTH LESS THAN 1500 FEET THIS EVENING. AREAS OF STRATUS/FOG ARE PUSHING INLAND ACROSS SAN DIEGO COUNTY AT THIS TIME...EXPECIALLY NORTHERN PORTIONS OF THE COUNTY WHERE STRATUS HAS ALREADY MADE IT INTO THE TEMECULA VALLEY. EXPECT THE STRATUS TO FILL INTO THE VALLEYS FAIRLY QUICKLY TONIGHT...INCLUDING FAR WESTERN PORTIONS OF THE INLAND EMPIRE NEAR KONT. BASES WILL BE AROUND 1200 FT MSL TONIGHT...THEN LOWER TO AROUND 700 FT MSL TOMORROW MORNING AS THE MARINE LAYER DEPTH DECREASES. THERE IS SOME INDICATION THAT THE STRATUS WILL START RETREATING BACK TOWARDS THE COAST BEFORE SUNRISE AS A WEAK LAND BREEZE DEVELOPS OVER THE INLAND AREAS...BUT CONFIDENCE IN THIS SCENARIO IS LOW. FOG COULD REDUCE VSBY TO BETWEEN 1/4 AND 1/2 MILE NEAR THE COAST AND ON THE COASTAL MESAS AROUND SUNRISE. STRATUS/FOG SHOULD CLEAR ALL AREAS BETWEEN 16Z AND 18Z. ABOVE THE MARINE LAYER...MOSTLY VFR CONDITIONS WITH SCATTERED CIRRUS ABOVE FL250 AND UNRESTRICTED VISIBILITIES THROUGH THURSDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR LATE FRIDAY NIGHT AND SATURDAY IN THE MOUNTAINS AND VALLEYS...SEE LAXRFWSGX. && PUBLIC...MAXWELL AVIATION...SCV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED OCT 31 2007 CAZ042-043-048-050-055>058-060>062-011200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 200 PM PDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT LATE FRIDAY NIGHT AND SATURDAY. A WEAK SANTA ANA WIND CONDITION WILL OCCUR FRIDAY NIGHT AND SATURDAY. WINDS ARE EXPECTED TO BE MOSTLY MODERATE...WITH MAXIMUM GUSTS TO AROUND 40 MPH THROUGH WINDIEST PASSES AND CANYONS. HUMIDITIES WILL BE LOW AND ARE EXPECTED TO DROP LOCALLY TO BELOW 10 PERCENT INLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65323, 65324, 65325, 65326, 65327, 65328, 65329, 65330, 65331, 65332, 65333.